Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2021, 4:38 PM EDT for Lee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 3, 2021, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 140 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS82 KTBW 032038 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 438 PM EDT Tue Aug 3 2021 FLZ165-265-032115- Inland Lee FL-Coastal Lee FL- 438 PM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 515 PM EDT... At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over Fort Myers, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Myers, Lehigh Acres, McGregor, East Dunbar, Pine Manor, Charleston Park, Olga, Southwest Florida Airport, Lochmoor Waterway Estates, Cypress Lake, Buckingham, Villas, Palmona Park, San Carlos Park, Three Oaks, Whiskey Creek, Page Park, Page Field Airport, Alva and Fort Myers Villas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2649 8192 2668 8192 2674 8157 2648 8156 TIME...MOT...LOC 2038Z 264DEG 25KT 2660 8182 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:12 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
212 PM EDT Tue Aug 3 2021
...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE NATURE COAST...
.DISCUSSION...
Mid to upper level troughing extends south through the Ohio River
Valley and into the northeast Gulf of Mexico pushing the upper ridge
over southern Florida. On the surface, a frontal boundary extends
along the eastern seaboard then turning westward over northern
Florida and the northern gulf coastline. Showers and storms have
been firing up this morning and early afternoon along west central
Florida along the southern periphery of this frontal boundary that
is stretched across northern Florida. Some of these storms have
produced gusts in the 45-55 mph range with heavy downpours dropping
1-2 inches region wide from Sarasota County northward with some
areas receiving over 6 inches along the Nature Coast. This has
warranted the issuance of a Flood Watch for the Nature Coast through
Wednesday evening. This wet and stormy pattern will continue over
the next few days before transitioning into a more typical
summertime pattern by the weekend.
By Friday, the upper trough moves northeast allowing for ridging and
surface high pressure to build northward over central Florida. This
will bring a shift in winds to a more east-southeast flow. This will
allow for showers and storms to develop over the east coast of
Florida late morning and move westward through the day with highest
coverage over the interior and west coast through the afternoon and
evening hours. Temperatures will run a couple of degrees cooler than
average the next few days with extensive cloud cover, then warming
up slightly above average for the weekend.
&&
.AVIATION...
A wet and stormy day across west central and southwest Florida
continues. Storms will continue to move through the area from west
to east producing gusty winds in the 20-30 knot range through the
evening. Will hold TEMPO groups from SRQ southward between 18-21Z
with brief periods of MVFR/IFR CIGS and VSBY and gusty winds in
TSRA. Conditions improve after 00Z with VFR expected overnight.
Another round of showers and storms will be possible beginning
between 09-12Z on Wednesday morning.
&&
.MARINE...
It has been a very wet and stormy first half of the day once again
over the eastern gulf waters. Scattered to numerous showers and
storms will be possible each day for the next few days with storms
moving from west to east. Gusty winds, higher waves and dangerous
lightning can be expected in the vicinity of these storms. All
mariners should pay close attention to the weather and make sure to
head back to safety when storms develop. Otherwise, winds remain 15
knots or less and seas 3 feet or less. This pattern will continue
through the end of the week before a shift in winds to the east-
southeast takes place starting Friday and continuing into the
weekend.
&&
.FIRE WEATHER...
Scattered to numerous showers and storms expected each day through
the week and into the weekend. West-southwest winds prevail as a
frontal boundary remains over northern Florida and high pressure
ridges over southern Florida. No fire weather concerns expected
through the week. No significant fog is expected.
&&
.Preliminary Point Temps/PoPs...
TPA 80 88 79 89 / 60 80 50 60
FMY 78 91 77 93 / 50 60 20 50
GIF 75 86 75 89 / 50 70 20 70
SRQ 78 88 77 89 / 50 80 40 50
BKV 73 86 73 87 / 70 80 50 70
SPG 80 86 79 88 / 60 80 50 60
&&
Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Citrus-Coastal
Hernando-Coastal Levy-Coastal Pasco-Inland Citrus-Inland
Hernando-Inland Levy-Sumter.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...97/Flannery/LeeIn the hours before
Local storm report, Aug 3, 1:42 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
142 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM MARINE TSTM WIND 1 SSE CEDAR KEY 29.14N 83.03W
08/03/2021 M41 MPH GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL.
&&Special weather statement, Aug 3, 3:20 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 320 PM EDT Tue Aug 3 2021 FLZ061-262-032000- DeSoto FL-Inland Charlotte FL- 320 PM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARLOTTE AND CENTRAL DESOTO COUNTIES UNTIL 400 PM EDT... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Arcadia, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arcadia, Southeast Arcadia, Nocatee and Fort Ogden. LAT...LON 2697 8172 2709 8206 2729 8205 2724 8164 TIME...MOT...LOC 1920Z 284DEG 17KT 2719 8202 TBW
Special weather statement, Aug 3, 3:21 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
321 PM EDT Tue Aug 3 2021
FLZ052-031945-
Polk FL-
321 PM EDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lake Wales, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Frostproof, Hillcrest Heights, Highland Park, Indian Lake Estates,
River Ranch and Babson Park.
LAT...LON 2768 8155 2786 8156 2789 8131 2786 8130
2785 8127 2785 8124 2783 8122 2778 8119
2776 8118 2775 8118 2774 8116 2773 8117
2771 8115 2767 8115
TIME...MOT...LOC 1921Z 266DEG 35KT 2778 8148
TBWSpecial weather statement, Aug 3, 4:38 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 438 PM EDT Tue Aug 3 2021 FLZ165-265-032115- Inland Lee FL-Coastal Lee FL- 438 PM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 515 PM EDT... At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over Fort Myers, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Myers, Lehigh Acres, McGregor, East Dunbar, Pine Manor, Charleston Park, Olga, Southwest Florida Airport, Lochmoor Waterway Estates, Cypress Lake, Buckingham, Villas, Palmona Park, San Carlos Park, Three Oaks, Whiskey Creek, Page Park, Page Field Airport, Alva and Fort Myers Villas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2649 8192 2668 8192 2674 8157 2648 8156 TIME...MOT...LOC 2038Z 264DEG 25KT 2660 8182 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:05 AM EDT | Areal Flood Advisory | TBW | Citrus | 55 min |
| Aug 3, 1:57 AM EDT | Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more | 66 hr |
| Aug 3, 2:02 AM EDT | Special Marine Warning | TBW | 43 min | |
| Aug 3, 3:26 AM EDT | Areal Flood Warning | TBW | Citrus | 2 hr |
| Aug 3, 4:27 AM EDT | Special Marine Warning | TBW | 33 min | |
| Aug 3, 4:36 AM EDT | Areal Flood Advisory | TBW | Hernando | 54 min |
| Aug 3, 4:56 AM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 3, 6:25 AM EDT | River Flood Warning | TBW | Citrus, Levy | 21 days |
| Aug 3, 6:25 AM EDT | River Flood Warning | TBW | Citrus | 21 days |
| Aug 3, 6:27 AM EDT | Special Marine Warning | TBW | 63 min | |
| Aug 3, 6:51 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas | 24 min |
| Aug 3, 7:14 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 31 min |
| Aug 3, 11:02 AM EDT | Special Marine Warning | TBW | 28 min | |
| Aug 3, 3:20 PM EDT | Special Weather Statement | TBW | DeSoto | 40 min |
| Aug 3, 3:21 PM EDT | Special Weather Statement | TBW | Osceola | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.